Wisconsin, 2011Heat in Wisconsin, July 21, 2011
July 21, 2011 · NWS MKX · 2 events in 2 counties and zones
A dome of hot and humid air over the southern and central Plains built northward into the Upper Midwest and affected different parts of Wisconsin on different days during the period of July 17th through July 21st. Heat index values reached near 100 in this heat event.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dome of hot and humid air over the southern and central Plains built northward into the Upper Midwest and affected different parts of Wisconsin on different days during the period of July 17th through July 21st. Heat index values reached near 100 in this heat event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 20, 8:08 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 20, 8:08 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CDT WED JUL 20 2011
.UPDATE...WEAK FORCING AND DRY AIR ALOFT NOT ALLOWING ANY
CONVECTION TO FIRE ALONG APPROACHING COLD FRONT...WHICH IS JUST
BEGINNING TO PUSH INTO NORTHWEST WI FROM MN. FORECAST RUC
SOUNDINGS SHOW STRONG CAPPING REMAINING IN PLACE THROUGH LATE
TONIGHT...SO WL REMOVE SMALL POPS FOR WESTERN CWA FOR LATE TNGT.
MUGGY CONDITIONS WL CONTINUE THROUGH THE LATE EVENING AS TEMPS
SLIP BACK THROUGH THE 80S AND DEWPOINTS REMAIN IN THE LOW TO MID
70S. HENCE WL CONTINUE NORTHERN CWA HEAT ADVISORY AND WARNING
RUNNING THROUGH 06Z.
DEWPOINTS DROPPING RAPIDLY BEHIND SURFACE FRONT IN DAKOTAS INTO
WRN MN. THESE DRIER DEWPOINTS SHOULD PUSH INTO SRN WI LATER THU
MRNG AND AFTN. MAX TEMP ON THU WL BE COOLER THAN TODAY BUT SHOULD
STILL REACH THE 90S IN THE SOUTH SINCE TEMPS WL REMAIN WARM
TONIGHT. HOWEVER WL BE FINE LINE AS DEWPOINTS DROP DURING THE DAY.
MIDNIGHT SHIFT WL NEED TO REEVALUATE HEAT HEADLINES FOR THURSDAY
AND PERHAPS TRIM BACK OR EVEN CANCEL WITH NEW MORNING FORECAST
ISSUANCE. FOR NOW...WL LEAVE HEAT HEADLINES AS IS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR WIZ059-060-065-066-071-
072.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THURSDAY FOR WIZ058-
062>064-067>070.
EXCESSIVE HEAT WARNING UNTIL 1 AM CDT THURSDAY FOR WIZ046-047-
056-057.
HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR WIZ051-052.
LM...NONE.
&&
MBKHazardous weather outlook, Jul 20, 9:38 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 PM CDT WED JUL 20 2011
WIZ046-047-051-052-056>060-062>072-220345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1038 PM CDT WED JUL 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
MUGGY CONDITIONS WILL CONTINUE OVERNIGHT. HEAT INDEX VALUES
IN THE 90S THIS EVENING WILL FALL TO 75 TO 80 DEGREES OVERNIGHT.
THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WISCONSIN...AND WESTERN PORTIONS OF SOUTHEAST WISCONSIN. A HEAT
ADVISORY IS IN EFFECT FOR THE REMAINDER OF SOUTHEAST WISCONSIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
THE EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT INTO THURSDAY
EVENING FOR THE SOUTHERN PORTIONS OF SOUTH CENTRAL WISCONSIN AND
WESTERN PORTIONS OF SOUTHEAST WISCONSIN. THE HEAT ADVISORY WILL
REMAIN IN EFFECT FOR THE REMAINDER OF SOUTHEAST WISCONSIN SOUTH OF
SHEBOYGAN AND FOND DU LAC INTO THURSDAY EVENING. HEAT INDEX
VALUES ARE EXPECTED TO PEAK IN THE 95 TO 105 DEGREE RANGE ON
THURSDAY.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS IN FAR SOUTHERN
WISCONSIN THURSDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM
MILWAUKEE TO MADISON AND SPRING GREEN. THERE IS A CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT AS A WEAK FRONT LINGERS OVER NORTHERN
ILLINOIS.
CHANCES FOR THUNDERSTORMS WILL CONTINUE FOR FRIDAY AND THROUGH THE
WEEKEND IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE NORTHERN
GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LMZ643>646-220345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1038 PM CDT WED JUL 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
AREAS OF HAZE WILL LINGER OVER THE WATERS OF LAKE MICHIGAN.
STRONG LOW PRESSURE MOVING FROM THE NORTHERN PLAINS INTO CANADA WILL
GENERATE BREEZY SOUTHWEST WINDS THIS EVENING. WIND GUSTS WILL
APPROACH SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY CLOSE TO
SHORE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS MAINLY THURSDAY NIGHT INTO SUNDAY.
WWW.WEATHER.GOV/MKX
MBK
Heat, Rock
- When
- July 21, 2:00 AM CST to 12:50 PM CST
- Where
- Rock forecast zone
- Reported by
- AWOS
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Warm overnight temperatures and muggy dewpoints kept heat index values in the 80s and 90s prior to dawn, and daytime heat index values topped out near 100 prior to cooler air pushing in.
Heat, Walworth
- When
- July 21, 2:00 AM CST to 12:50 PM CST
- Where
- Walworth forecast zone
- Reported by
- AWOS
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Warm overnight temperatures and muggy dewpoints kept heat index values in the 80s and 90s prior to dawn, and daytime heat index values topped out near 100 prior to cooler air pushing in.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 21 to 24, 201125 deaths · 60 injured · 10 events
- Excessive Heat in New York, July 21 to 23, 201120 deaths · 17 events
- Excessive Heat in New Jersey, July 21 to 24, 20112 deaths · 350 injured · 21 events
- Heat in Vermont, July 21, 20111 death · 10 events
- Wildfire in California, July 21 to 23, 201118 injured · $25,000 · 1 event
- Excessive Heat in Indiana, July 21, 20111 death · 1 event
- Hail and Damaging Wind in Nebraska, July 21, 2011$5.3 million · 1 in hail · 3 events
- Damaging Winds in Kansas, July 21, 2011$1.6 million · 70 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Tennessee, July 21, 2011$161,000 · 55 kt wind · 9 events
- Excessive Heat in Virginia, July 21 to 23, 201143 events
- Excessive Heat and Heat in New York, July 21 to 23, 201142 events
- Lightning Strike in Colorado, July 21, 2011$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338734, 338735.